My boyfriend has been sober 5 months before recently relapsing.In this time he has taken antabuse and prozak regularly and has had little or no interest in sex.While drinking, he obviously doesn't take antabuse and would take prozak when he thinks of it but has no problem being interested!So far,we were putting it down to the 'difficulties in sobriety' as often men can have problems being aroused when first sober. Now I was wondering if it could be the combination of the two meds as following his recent relapse, he once more was interested in me. Could the combination make that much of a difference? Thanks....
He needs to speak with his doc! Sexual side effects are common in meds and can be fixed by changing dosage or medication all together....don't wait and become more frustrated, it'll only make things worse!
I think he should also ask for more help with his drinking problem since he seems to relapse fairly easily. The time is right, right now to discuss this with him and to encourage him to seek help in all aspects. Be supportive and let him know that you are there for him. Stand by him but don't be an enabler for him. Attend AA meetings if there are any in your area and encourage him to attend also. Good Luck.
Hi ML-I reread my post and I see how you got the impression that my b/f relapses quite easily. It was one relapse after 5 months after which I 'took' a month's break from him. He is back on track now and got a fright that he might lose me (which he will if he keeps drinking). He has gone to AA in the past but didn't find it for him. I too have gone to Alanon but also found the meetings more of a place to release tension and troubles than giving me advice. Many people, I found, tend to live with their alcoholics which I do not and I felt many didn't have the space to think. My month helped me be stronger and I wouldn't necessarily believe that one has to attend meetings if we inform ourselves through literature, etc.Thanks for your concern though..